Alert archive / Vermont / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Mar 3, 2017, 3:47 AM EST for 4 counties in New York; 11 counties in Vermont. It took effect at Mar 4, 2017, 12:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:47 AM EST (08:47 UTC)
- In effect from
- Mar 4, 2017, 12:00 AM EST
- Expired
- Mar 4, 2017, 7:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS41 KBTV 030847 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 347 AM EST Fri Mar 3 2017 NYZ026>031-034-087-VTZ001>008-010-016>019-032115- /O.NEW.KBTV.WC.Y.0002.170304T0500Z-170304T1700Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Orange-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 347 AM EST Fri Mar 3 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SATURDAY... The National Weather Service in Burlington has issued a Wind Chill Advisory, which is in effect from midnight tonight to noon EST Saturday. * Locations...Saint Lawrence Valley, Adirondacks, northern Champlain valley, western slopes of the Green Mountains, and north central and northeast Vermont. * Hazard Types...Low wind chill temperatures. * Wind Chill Readings...20 to 29 below zero. * Timing...Midnight tonight until noon Saturday. * Impacts...Frostbite on exposed skin is possible after 30 minutes of exposure. Precautionary/Preparedness Actions... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
3 follow-up statements
262 WWUS41 KBTV 032045 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 345 PM EST Fri Mar 3 2017 NYZ026>031-034-087-VTZ001>008-010-016>019-041000- /O.CON.KBTV.WC.Y.0002.170304T0500Z-170304T1700Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Orange-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 345 PM EST Fri Mar 3 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SATURDAY... The National Weather Service in Burlington continues the Wind Chill Advisory, from midnight tonight to noon EST Saturday. * Locations...Saint Lawrence Valley, Adirondacks, northern Champlain valley, western slopes of the Green Mountains, and north central and northeast Vermont. * Hazard Types...Low wind chill temperatures. * Wind Chill Readings...20 to 29 below zero. * Timing...Midnight tonight until noon Saturday. * Impacts...Frostbite on exposed skin is possible after 30 minutes of exposure. $$
535 WWUS41 KBTV 040545 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 1245 AM EST Sat Mar 4 2017 NYZ026>031-034-087-VTZ001>008-010-016>019-041200- /O.CON.KBTV.WC.Y.0002.000000T0000Z-170304T1700Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Orange-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 1245 AM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... The National Weather Service in Burlington continues the Wind Chill Advisory, until noon EST today. * Locations...Saint Lawrence Valley, Northern Adirondacks, northern Champlain valley, western slopes of the Green Mountains, and north central and northeast Vermont. * Hazard Types...Low wind chill temperatures. * Wind Chill Readings...20 to 29 below zero. * Timing...Now through noon today. * Impacts...Frostbite on exposed skin is possible after 30 minutes of exposure. $$
576 WWUS41 KBTV 041200 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 700 AM EST Sat Mar 4 2017 NYZ026>031-034-087-VTZ001>008-010-016>019-041300- /O.CAN.KBTV.WC.Y.0002.000000T0000Z-170304T1700Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Orange-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 700 AM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Chill Advisory for the Saint Lawrence Valley...then northern Adirondacks...the northern Champlain Valley...the west slopes of the Green Mountains...and north central and northeast Vermont. Wind chill values have generally been in the 5 to 15 below range and will remain there for the rest of the morning hours. Isolated locations may briefly see a wind chill to 20 below...but for the most part wind chill criteria is not expected to be met this morning. Nevertheless...it will remain cold and you will still need to dress appropriately for the cold temperatures and gusty winds this morning. $$ Evenson
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 11:57 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 2, 11:57 PM EST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1157 PM EST Thu Mar 2 2017 .SYNOPSIS... The region will remain under cyclonic flow from departing low pressure area over the Canadian maritimes. Much colder air will be over the north country overnight through Sunday, with temperatures remaining below freezing. A high pressure area will build slowly east from the Great Lakes and will crest over the north country on Sunday morning with mostly clear skies. Warmer weather will return early next week. && .NEAR TERM /UNTIL NOON FRIDAY/... As of 1114 PM EST Thursday...Interesting night with regards to clouds across our region. Have noticed persistent clouds around 10,000 feet downwind of the high peaks associated with orographic induced cirrus. This is caused by winds of 35 to 45 knots between 925mb and 700mb perpendicular to the mountains...creating a terrain induced mountain gravity wave...and based on an article in the Journal of Operational Meteorology these clouds should continue most of the night and will impact temps downwind across the cpv and parts of central VT. Therefore have increased cloud grids and overnight lows by 3 to 6 degrees across this region...with lows mainly in the mid/upper teens...elsewhere expecting lows to range from near 0F to +10F...with west/northwest winds 5 to 10 knots. Otherwise...forecast in great shape. Previous forecast follows: Skies will be partly sunny on Friday. Temperatures will be well below normal for early March with high temperatures mainly in the teens to the lower 20s in valley locations. && .SHORT TERM /NOON FRIDAY THROUGH SUNDAY NIGHT/... As of 318 PM EST Thursday...High confidence of a period of much below normal temperatures with wind chill highlights likely Friday Night into Saturday for values between -15F and -30F. Models in excellent agreement showing a core of very cold air with 1000 to 500mb thickness <490 and progged 850mb temps approaching -30C by 12z Saturday...before modifying Saturday afternoon into Sunday. On Friday night into Saturday we are still under advection with a gradient between building 1038mb high pres and departing low pres...creating brisk northwest winds of 15 to 25 mph...with higher values over the mountains. This combined with temps between +5F and -10F will create wind chill values Friday Night into Saturday Morning between -10F and -30F...with values near -50F at the summits. Have mention slight chance/chc pops in the favorable upslope regions of the dacks/greens thru 06z Saturday...snowfall will be very light given the lack of moisture. Expect a sunny but cold day on Saturday with highs only in the single digits to mid teens depending upon elevation. On Saturday Night into Sunday 1040mb high pres builds directly overhead...resulting in ideal radiational cooling conditions with light winds and clear skies. Only factor is the lack of snow cover for temps to completely bottom out. Thinking lows will range from -15F across the NEK/SLK to 0F CPV...with many locations between -5F and -10F. Dry weather with plenty of sunshine continues for Sunday...great for solar production as temperatures climb back into the teens mountains and mid/upper 20s warmer valleys...with the higher March sun angle. Temps will be tricky on Sunday Night with strong thermal inversion anticipated with warming profiles aloft. Thinking coldest temps will be in the deeper valleys of the dacks and eastern/central VT...including the NEK with reading between -5F to 15F. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 318 PM EST Thursday...The weather pattern becomes more active for next week as a wild swing in temps occurs...along with chances for more rain as another system passes to our west. Strong low level warm air advection will push our 925mb to 850mb temps above 0C by 00z Tuesday...deepening surface low pres tracks across the Great Lakes...placing us in the warm sector. The gradient between departing high pres and approaching low pres/cold front will produce a strong southerly gradient across our region...with progged 850mb winds near 50 knots. This will help push deeper moisture into our region with some rain showers expected on Tuesday from general warm air advection lift. QPF will be between 0.10 and 0.25 with some shadowing possible cpv. A sharp front with potent 5h energy and good jet dynamics will cross our region late Tuesday into Weds...with a period of rain showers with embedded heavier convective elements possible. Very similar to our previous couple events...with some gusty winds possible. After readings well into the 50s on Tuesday...temps will fall sharply on Weds into Thursday...as progged 850mb temps drop between -14c and - 16c. As typical expecting a period of gusty winds behind the boundary on Weds...associated with good mixing and progged 850mb winds of 45 to 55 knots. Some lingering mountain snow showers possible on Weds Night into Thursday...but nothing significant...with temps cooling back to slightly below normal values. && .AVIATION /06Z Friday THROUGH Tuesday/... Through 06Z Saturday...VFR through the period. Some orographically induced cirrus over the Champlain valley. Winds under 10 kts. Outlook 06Z Saturday through Tuesday... 06Z Saturday through 00z Tuesday...Mainly VFR as a ridge of high pressure builds slowly east from the Great Lakes through the period. 00Z Tuesday through 00Z Wednesday...Areas of MVFR in rain and snow showers. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...WGH NEAR TERM...WGH/Taber SHORT TERM...Taber LONG TERM...Taber AVIATION...Neiles
Hazardous weather outlook, Mar 2, 12:58 PM EST, 14 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Burlington VT 1258 PM EST Thu Mar 2 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-031800- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 1258 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday night into Saturday wind chill may become dangerous. Wind chill temperatures will fall to 15 to 25 below zero and even colder on the mountain summits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Chill Advisories in Vermont, 2017Wind Chill Advisories in New York, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.